Alert archive / North Dakota / Wind Advisories in 2024
Wind Advisory 18, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Sep 26, 2024, 3:15 AM CDT for 12 counties in North Dakota; Kittson County, Marshall County, Polk County, Minnesota. It took effect at Sep 26, 2024, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2024, 3:15 AM CDT (08:15 UTC)
- In effect from
- Sep 26, 2024, 11:00 AM CDT
- Expired
- Sep 26, 2024, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Grand Forks, ND
Counties Kittson County, MN, Marshall County, MN, Polk County, MN, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 78 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2705 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
864 WWUS73 KFGF 260815 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 315 AM CDT Thu Sep 26 2024 MNZ001-004-007-NDZ007-008-016-026-027-029-030-054-261615- /O.NEW.KFGF.WI.Y.0018.240926T1600Z-240927T0000Z/ West Polk-Kittson-West Marshall-Cavalier-Pembina-Eastern Walsh- Nelson-Grand Forks-Steele-Traill-Western Walsh- Including the cities of Stephen, Warren, Florian, Adams, Mcville, Argyle, Karlstad, Akra, Finley, Hillsboro, Park River, Portland, Roseville, Hope, Grafton, Nash, Maida, Hatton, Cavalier, Mayville, Langdon, Vang, Radium, Kelso, Lankin, Fairdale, Bowesmont, Lancaster, Hallock, East Grand Forks, Mount Carmel, Tolna, Crookston, Dresden, Grand Forks, Englund, Backoo, Drayton, Oakwood, Leroy, Aneta, Lakota, and Walhalla 315 AM CDT Thu Sep 26 2024 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of northwest Minnesota and northeast and southeast North Dakota. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Riddle
2 follow-up statements
402 WWUS73 KFGF 261913 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 213 PM CDT Thu Sep 26 2024 NDZ006-014-015-024-028-270000- /O.EXA.KFGF.WI.Y.0018.000000T0000Z-240927T0000Z/ Towner-Benson-Ramsey-Eddy-Griggs- Including the cities of Leeds, Considine, Cando, Devils Lake, Fort Totten, Minnewaukan, Cooperstown, Maddock, and New Rockford 213 PM CDT Thu Sep 26 2024 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Benson, Eddy, Ramsey, Towner, and Griggs Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ001-004-007-NDZ007-008-016-026-027-029-030-054-270000- /O.CON.KFGF.WI.Y.0018.000000T0000Z-240927T0000Z/ West Polk-Kittson-West Marshall-Cavalier-Pembina-Eastern Walsh- Nelson-Grand Forks-Steele-Traill-Western Walsh- Including the cities of Argyle, Roseville, Mcville, Mayville, Cavalier, Drayton, Lakota, Florian, Oakwood, Fairdale, Grafton, Walhalla, Dresden, Radium, Nash, Englund, Mount Carmel, Langdon, Aneta, Warren, Hallock, Karlstad, Hope, Akra, Bowesmont, Portland, Grand Forks, Kelso, East Grand Forks, Lancaster, Adams, Finley, Vang, Park River, Backoo, Leroy, Tolna, Crookston, Stephen, Lankin, Hillsboro, Hatton, and Maida 213 PM CDT Thu Sep 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of northwest Minnesota and northeast and southeast North Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CJ
346 WWUS73 KFGF 262357 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 657 PM CDT Thu Sep 26 2024 MNZ001-004-007-NDZ006>008-014>016-024-026>030-054-270100- /O.EXP.KFGF.WI.Y.0018.000000T0000Z-240927T0000Z/ West Polk-Kittson-West Marshall-Towner-Cavalier-Pembina-Benson- Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill- Western Walsh- Including the cities of Portland, Englund, Aneta, Warren, Devils Lake, Leroy, Maddock, Oakwood, Drayton, Mcville, Stephen, Lancaster, Lankin, Mayville, Maida, Leeds, Tolna, Kelso, Finley, Cavalier, Hallock, Grand Forks, Minnewaukan, Lakota, Roseville, Argyle, Hatton, Vang, Fairdale, Grafton, Hillsboro, Akra, Mount Carmel, Backoo, Radium, Fort Totten, Cando, Nash, East Grand Forks, Considine, Langdon, Cooperstown, Walhalla, Florian, Bowesmont, Karlstad, Dresden, New Rockford, Crookston, Adams, Hope, and Park River 657 PM CDT Thu Sep 26 2024 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Wind speeds will drop quickly this evening. $$ VG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Sep 25, 10:08 PM CDT, 5 hours 7 minutes earlier. Its key messages:
- Near critical fire weather is expected Thursday across southeastern North Dakota. There is a 20% that critical fire weather conditions develop.
Area forecast discussion, Sep 25, 10:08 PM CDT, 5 hours 7 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1008 PM CDT Wed Sep 25 2024 .KEY MESSAGES... - Near critical fire weather is expected Thursday across southeastern North Dakota. There is a 20% that critical fire weather conditions develop. && .UPDATE... Issued at 1000 PM CDT Wed Sep 25 2024 Quiet weather persists. Clear skies continue, dewpoints are dry enough such that the probability of fog is low, and wind speeds remain below 10 mph. No weather impacts are expected overnight. UPDATE Issued at 643 PM CDT Wed Sep 25 2024 Clear skies and limited wind will continue through the overnight hours. No weather impacts are anticipated overnight tonight. && .DISCUSSION... Issued at 223 PM CDT Wed Sep 25 2024 ...Synopsis... Quiet weather will continue through the evening and overnight hours due to upper level ridging. While ridging remains the main story through the weekend, there is a shortwave that will pass through on Thursday. As the ridge breaks down early next week, a trough propagates eastward, bringing with it cooler temperatures and very low chances for a few showers. ...Wind and Fire Weather Thursday... As the shortwave progresses eastward, its associated tightening pressure gradient in conjunction with a 40 knot 850 mb jet will promote gusty southerly winds. The area of highest wind looks to be confined to the Devils Lake Basin and far northern Red River Valley. In these areas, there is a 70% chance of seeing wind gusts of 40 mph or higher. Further south, winds are expected to be lighter, as winds aloft will not be as strong due to the more northern placement of the jet. While winds will be lower across the south, they are still anticipated to be breezy, with gusts up to 30 mph. RH values as low as 25% raise concerns for near critical fire weather. The largest limiting factor for critical fire weather is that the driest fuels and lowest RH values are across southeastern ND, while the highest forecasted winds are displaced to the north. Therefore, while critical fire with is not anticipated, there is a 20% chance that they do develop. This is most favored where the driest fuels and RH values can overlap with the higher winds, as the HREF shows when using dual probabilities for RH and sustained winds. ...Weekend and Beyond... Behind the passing shortwave, ridging will continue through Sunday with well above average temperatures. A trough coming off of the Pacific Sunday night into Monday will bring high temperatures down to their seasonal averages, which are in the 50s and 60s. Another period of breezy winds, this time out of the northwest, is anticipated behind the cold front. While the trough will bring enough forcing to provide some showers Monday and Tuesday, the placement and coverage of these are unknown. Therefore, POPs remain under 20% early next week, painting the idea of scattered showers. One other thing to note, breezy winds overnight should at least limit the frost risk. No clear signal exists for widespread frost early next week behind the cold front, but widespread low temperatures on either side of 40 degrees seems likely Tuesday and Wednesday mornings. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 1000 PM CDT Wed Sep 25 2024 Low level wind shear and wind gusts will continue to be the only aviation impacts for the TAF period. Wind shear will continue through 12z at DVL and possibly GFK. Winds will increase after 12z, gusting as high as 30-35 knots at all TAF sites except BJI. Winds will diminish after 00z but remain above 12 knots for all TAF sites. The wind direction will also slowly shift to 290-310 after 03z, with only DVL making it to its final wind direction by the end of the TAF period. Winds will shift at all other TAF sites after 06z. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...CJ/Perroux DISCUSSION...Rafferty AVIATION...Perroux
Hazardous weather outlook, Sep 25, 2:37 PM CDT, 12 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 237 PM CDT Wed Sep 25 2024 MNZ001-004>009-013>017-022>024-027-028-030>032-040-NDZ006>008- 014>016-024-026-027-054-261945- West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard- West Becker-East Becker-West Otter Tail-East Otter Tail-Wadena- Grant-Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy- Nelson-Grand Forks-Western Walsh- 237 PM CDT Wed Sep 25 2024 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. MNZ002-003-029-NDZ028>030-038-039-049-052-053-261945- Norman-Clay-Wilkin-Griggs-Steele-Traill-Barnes-Cass-Ransom- Sargent-Richland- 237 PM CDT Wed Sep 25 2024 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Near critical fire weather is expected Thursday. There is a 20% that critical fire weather conditions develop. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today.
Nearby
Wind Advisories in North Dakota, 2024Wind Advisories in Minnesota, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.